Hi. After visiting the doctor for discomfort/pain upon urination following a possible STD exposure, I was prescribed Cipro for 5 days and Doxycycline for 10 days(both for UTI, Chlamydia), Fluconazole for 2 doses (elevated yeast infection via urine sample) and was given the gonorrhea shot. My doctor gave me the meds for Chlamydia and Gonorrhea prior to getting the urinalysis results. Now on my 6th day on meds, my discomfort on urination is completely gone, but I realized the pain upon urination was due my urine coming in contact with a visible, red, fleshy ulcer on the side of my urethra. Comparing the pictures and signs and symptoms of other STD, I believe it's chancroid.
Are the meds prescribed enough to get rid of the bacterium that causes chancroid?
If so, how long does it take for the ulcer to heal?
Can Chlamydia or Gonorrhea cause ulcers to develop?
Should I finish my 4 more days of medication before visiting my doctor?
Thanks for your help.
If you are in the US, this isn't likely to be due to chancroid. You need to go back to your provider and show them this ulceration and ask for proper testing of it. You also need to test for herpes as well as syphilis.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.